Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Having hives and swelling throat. Taking inject-able testosterone. Allergic reaction?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 649 Questions
I recently broke out in hives and had a slightly swollen throat. I am taking injectable testosterone. I am wondering if this is the likely cause. However recently I have been under large amount of stress (OCD) and have been outside in the heat and inside where its hot too. Many days I am hot and sweaty on and off most of the day and I workout hard also. It's summer and very hot where I live. . I have been taking the testosterone for 3 weeks now and this is the first time I had these issues. I have taking test previously before without these issues also... I am a very active person but never had hives before. also the hives are not really around the injection site. they are on my back, arms, ankles and feet, sides of my body and itch. I want to continue test because of increased sex drive mainly. does this sound like an allergic reaction or maybe because of stress and the elements? I know a couple other people that are taking the same test as me (Sustanon) and they have had no negative reactions to it.
Posted Thu, 1 Aug 2013 in Skin Hair and Nails
Answered by Dr. R.G. Joshi 2 hours later

Thanks for writing to health care magic.

Recent onset of hives (within 6 weeks ) is known as acute urticaria.

Common causes for acute urticaria are

1.Food allergies

2.Worm infestations

3.Other infections in body like sore throat,dental infections etc

4.Drug reactions

5.Sweat related.

However in certain cases it can be without any obvious cause.

It would be rather too early to say that rash could be due to testosterone.

In such cases I give a trial for antihisatminincs for a peroid of 2 weeks.Fexofinadine 180 mg once in a day works much better in such situations.

Treatment of any other infections is also important and you can talk it with your doctor about it.

If there is no improvement in rash even after taking drug or rash recurs after stopping the drug then we can suspect a drug or a sweat allergy.

Stress can aggravate any skin disorder so try to stay relaxed as far as possible.

Avoid outside foods .Take a shower with cold water immediately after exercise.Use loose cotton clothes.

Hope this will solve your query.In case you have any concerns I will be happy to help you.Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor